Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help me please, from Mexico
Nov 16, 2011

It's not my intention to look like an obssesive guy or being annoying... I'm really worried. I'm wondering if my status can relate to ARS. Four weeks after having sex with a friend (there was protection, but a bit of unprotected oral sex between me and her), I started to have something like a common cold...the typical stuff, runny nose, sneezing...I took some pills, and presto, those symptoms were gone... But I still have nasal congestion, and a bit of pharyngitis...according to my nose, ears and throat doctor, my nose and throat are a bit irritated, and I'm freaking out...because I have been taking antibiotics, medicine and other stuff...and there's no improvement. I have almost a month with the nasal congestion and the mild-irritated throat, and I'm really, really worried...I know that ARS can be more severe, with fever, and other symptoms, like rash or pain in the throat, which would be very, very sore...I don't have pain, or rash, or fever...but I feel really afraid...and I'm hoping this isn't HIV... I did a test at 53 days, and it was negative...I really wish it's a good sign...

Response from Dr. McGowan

I do not think that your symptoms are from HIV infection. Nasal congestion is not a symptom that is part of the ARS. Your symptoms may be better explained by some allergic rhinitis or post-nasal drip. A negative test done 2 weeks or more after the symptoms started is very reassuring that this is not HIV. Usually antibodies would be present 2 weeks into an ARS syndrome.

Best, Joe



Previous
new answer from Argentina please.........
Next
High Trygs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement